MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT
Model Number 42014
Medical Device Problem Codes Break (1069); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Adverse event occurred outside us, in france.Female patient, has been using lofric hydro-kit since 2009.Patient with bladder extrophy, she must self-catheterize via an abdominal route therefore she uses hydro-kit 40cm catheter.Patient used the product like she usually does, then urine leaked out of the packaging.She stopped the catheterization and could use another product from her stock without problem.When inspecting the catheters afterwards, patient noticed 5 more products had the same problem, the primary package weld was broken and the sterile barrier was compromised.Patient discarded these 6 products with broken primary package weld.The patient is doing fine and has not reported any medical problems or health issues related to this malfunction.She continues to catheterize using hydro-kit products at her disposal.
 
Additional Manufacturer Narrative
The defected products where discarded by the user and not available for investigation.The provided image was carefully investigated.Batch documentation has been reviewed and there are no deviations related to the described problem.There where however four deviations registered for issues not related to this problem, but it does indicate that the machine has been adjusted during the manufacturing of this lot.It is possible that the package foil was moved slightly out of place during the adjustments of other parts in the machine, and a very limited number of products could have been misaligned.The malfunction could be related to the misalignment of the package foil in the machine, but this root cause cannot be confirmed 100%.No earlier complaints registered for this lot.At wellspect healthcare, the production staff inspects 12 products visually every hour, at order start, after longer stops and after adjustments in the machine.Therefore, we believe this is an isolated event that cannot be explained at this stage.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
mölndal, SE-43 121
SW  SE-43 121
Manufacturer Contact
johanna lundqvist
aminogatan 1
p.o. box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key21273855
Report Number3009632672-2025-00004
Device Sequence Number18162816
Product Code EZD
UDI-Device Identifier07333387042824
UDI-Public07333387042824
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number42014
Device Catalogue Number4201470
Device Lot Number661269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale